Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 39, NWS Raleigh, NC

August 26, 2008Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 26, 2008, 3:32 PM EDT for Wayne County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2008, 3:32 PM EDT (19:32 UTC)
Expired
Aug 26, 2008, 5:40 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 261932
FFWRAH
NCC191-262230-
/O.NEW.KRAH.FF.W.0039.080826T1932Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT TUE AUG 26 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN OVER WAYNE COUNTY. DOPPLER RADAR 
INDICATED AS MUCH A TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR 
OVER CENTRAL WAYNE COUNTY... INCLUDING THE CITY OF GOLDSBORO.

* LOCATIONS THREATENED WITH FLOODING INCLUDE GOLDSBORO AND PIKEVILLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
      3535 7816 3540 7815 3548 7812 3560 7806
      3558 7801 3558 7783 3557 7782 3542 7782
      3540 7780 3536 7780

$$

BSD
2 follow-up statements
000 
WGUS72 KRAH 262027
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT TUE AUG 26 2008

NCC191-262230-
/O.CON.KRAH.FF.W.0039.000000T0000Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
427 PM EDT TUE AUG 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WAYNE
COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER CENTRAL 
WAYNE COUNTY. DOPPLER RADAR INDICATED AS MUCH A THREE INCHES OF RAIN 
HAS FALLEN IN THE PAST HOUR OVER PORTIONS OF CENTRAL WAYNE COUNTY. 
AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER CENTRAL WAYNE COUNTY 
THROUGH 530 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDSBORO... 
BELFAST... AND ROSEWOOD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE 
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS 
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK 
ACTION.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
      3535 7816 3540 7815 3548 7812 3560 7806
      3558 7801 3558 7783 3557 7782 3542 7782
      3540 7780 3536 7780

$$

BSD
000 
WGUS72 KRAH 262140
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT TUE AUG 26 2008

NCC191-262144-
/O.CAN.KRAH.FF.W.0039.000000T0000Z-080826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE NC-
540 PM EDT TUE AUG 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WAYNE COUNTY...

THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED 
OUT OF WAYNE COUNTY. THUS... THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
RALEIGH.

LAT...LON 3535 7782 3525 7783 3531 7819 3534 7818
      3535 7816 3540 7815 3548 7812 3560 7806
      3558 7801 3558 7783 3557 7782 3542 7782
      3540 7780 3536 7780

$$

BSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:57 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 26, 2:57 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE AUG 26 2008

.SYNOPSIS...
HIGH PRESSURE BUILDING DOWN THE EAST COAST WILL PUSH A BACK DOOR
FRONT INTO THE AREA. MEANWHILE...ABUNDANT MOISTURE FROM THE REMNANTS
OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...
COOL AND RAINY CONDITIONS THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145 AM TUESDAY...

SENSIBLE WEATHER WILL REMAIN QUITE COMPLEX THROUGH TONIGHT... WITH A
CHANCE OF HEAVY RAIN AND ISOLATED TORNADOES... ALONG WITH A POSSIBLE
IRREGULAR TEMPERATURE TRACE AS COOLER AIR ATTEMPTS TO RIDGE DOWN THE
PIEDMONT. RAIN AND ISOLATED STORMS FUELED BY STRONG LOW LEVEL MASS
CONVERGENCE... ISENTROPIC UPGLIDE... AND HIGH THETA-E ADVECTION...
CONTINUE TO OVERSPREAD CENTRAL NC FROM THE SOUTH... AHEAD OF AND
WITH A SLOW NORTHWARD-MOVING WARM FRONT. RAIN RATES OF A HALF INCH
PER HOUR HAVE BEEN COMMON... WITH ISOLATED 1-2 INCH AMOUNTS. SO FAR
THE HEAVIEST RAIN HAS ELUDED THE MORE URBAN AND TYPICALLY FLOOD
PRONE AREAS... BUT THIS MAY EASILY CHANGE AS THE STRONG MOISTURE
ADVECTION CONTINUES. PRECIPITABLE WATER SITS AT 160-200% OF NORMAL
WITH A DEEP WARM LAYER (LCL-TO-FREEZING OF 3.5 KM)... FAVORING WARM
RAIN PROCESSES AND POTENTIAL HEAVY DOWNPOURS. THE QUICK MOVEMENT OF
THE RAIN PRECLUDE ISSUING A FLASH FLOOD WATCH AT THIS TIME... BUT
HAVE INCLUDED THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THE
GRIDDED AND TEXT FORECASTS... AS WELL AS THE HAZARDOUS WEATHER
OUTLOOK... INTO TONIGHT. THE 12Z UPPER AIR ANALYSIS SHOWED A 90+ KT
UPPER JET CORE JUST E OF NJ... AND RIGHT ENTRANCE REGION FORCING
OVER NC SHOULD HELP SUPPORT WIDESPREAD PRECIP UNTIL LATE THIS
EVENING... WHEN THE JET SHIFTS EASTWARD. BUT THE CONTINUED 2+ INCH
PRECIPITABLE WATER AND STRONG MOISTURE CONVERGENCE AS THE 850 MB
WARM FRONT HEADS NORTHWARD COMBINED WITH INCIPIENT TROPICAL MOISTURE
WILL MEAN A CONTINUED RISK OF AT LEAST MODERATE IF NOT HEAVY RAIN
WELL THROUGH TONIGHT. THE MID LEVEL LOW LEFTOVER FROM FAY MOVES FROM
CENTRAL TN INTO SRN OH TONIGHT... BRINGING IN A SHOT OF MID LEVEL
POSITIVE VORTICITY ADVECTION WHICH SHOULD KEEP HIGH RAIN COVERAGE...
ESPECIALLY IN THE WESTERN CWA... THROUGH TONIGHT.

THE POTENTIAL FOR A QUICK WEAK TORNADO SPINUP REMAINS AS WELL. A
COUPLE OF CELLS SO FAR TODAY HAVE EXHIBITED LOW LEVEL ROTATION...
ALTHOUGH THE BETTER WIND FIELD IS EXPECTED TO BE JUST TO OUR WEST AS
SHOWN BY THE 55 KT 850 MB JET ON THE 12Z FFC SOUNDING. LCLS INTO
SOUTH CENTRAL NC ARE LOW HOWEVER... AROUND 500 M... AND WHILE THE
0-1 KM STORM RELATIVE HELICITY REMAINS MARGINAL AT JUST 50-100 M2/S2
IN THE EXTREME SOUTH... THE OVERALL INSTABILITY IS INCREASING WITH A
MUCAPE APPROACHING 2000 J/KG INTO OUR SOUTHERN COUNTIES... AND THE
ENERGY HELICITY INDEX IS NEARING 1. THE RISK OF A TORNADO HAS BEEN
INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK... AND ANY DISCRETE CELLS
WILL NEED TO BE WATCHED CAREFULLY. THIS RISK WILL LAST THROUGH
TONIGHT MAINLY IN THE SOUTH AND WEST WHERE THE NAM/GFS BRING A 25-30
KT LOW LEVEL JET THROUGH OUR AREA AS THE 850 MB WARM FRONT MOVES
NORTHWARD... ALTHOUGH INSTABILITY SHOULD DECREASE SLOWLY AFTER
SUNSET.

TEMPERATURES ARE TRICKY WITH THE BACKDOOR COLD FRONT MAKING SLOW
SOUTHWARD PROGRESS INTO THE NORTHERN CWA... WHILE THE WARM FRONT
PROVIDING THE LEADING EDGE OF THE VERY HIGH DEW POINTS HEADS NORTH.
HAVE GONE WITH HIGHS OF 75-84... AND LOWS TONIGHT 69-74... ALTHOUGH
TEMPERATURES COULD BOTTOM OUT EARLY AND RISE LATE TONIGHT. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM TUESDAY...

THE WARM FRONT THAT IS CURRENTLY NEAR THE SC/NC BORDER WILL
GRADUALLY LIFT NORTH THROUGH THE DAY ON WEDNESDAY AS THE REMNANT
CIRCULATION OF FAY LIFTS NORTHEAST INTO THE OHIO VALLEY. THE WARM
FRONT SHOULD BE BISECT THE CWA FROM NW TO SE BY TOMORROW
AFTERNOON. THE ATTENDANT 850 MB FRONT IS EXPECTED TO TO LIFT NORTH
OF THE AREA INTO VIRGINIA...SPREADING HIGHER VALUES OF LOW LEVEL
THETA-E INTO CENTRAL NORTH CAROLINA. THE PRECIP MODE FOR TOMORROW
SHOULD BE MORE CONVECTIVE IN AREAS ALONG AND SOUTH OF THE
FRONT...LIKE WHAT IS OCCURRING OVER SOUTHERN NORTH CAROLINA AND
SOUTH CAROLINA THIS AFTERNOON. IN THE MID LEVELS...A TRAILING MID
LEVEL VORTICITY LOBE FROM THE REMNANTS OF FAY IS FORECAST TO SWING
THROUGH THE AREA... HELPING TO ADD SOME ADDITIONAL LIFT ACROSS THE
FORECAST AREA. PRECIPITABLE WATERS STAY MUCH ABOVE NORMAL AT
2-2.25 INCHES...SO CONVECTION SHOULD BECOME NUMEROUS TO WIDESPREAD
BY TOMORROW AFTERNOON. GIVEN THE TROPICAL NATURE OF THE
AIRMASS...MID LEVEL LAPSE RATES WILL BE VERY POOR AND OVERALL CAPE
VALUES WILL NOT BE GREAT...WITH SURFACE BASED CAPES POSSIBLY REACHING
1000-1500 J/KG...BUT THE INSTABILITY PROFILES WILL LIKELY BE OF
THE LONG AND SKINNY VARIETY WHICH IS NOT AS FAVORABLE FOR STRONG
UPDRAFTS. HAVING SAID THAT...THE POSITION OF THE WARM FRONT WILL
ALLOW SFC WINDS TO BE OUT OF THE SOUTHEAST ACROSS MUCH OF THE
AREA. 850 MB FLOW WILL BE STRONGEST ACROSS THE WESTERN PIEDMONT
(AROUND 25 KT). THIS RESULTS IN THE BEST LOW LEVEL VEERING AND
0-1KM SHEAR OCCURRING IN THE WEST...AND THIS WILL BE THE FOCUS FOR
THE POSSIBILITY OF A WEAK ISOLATED TORNADO...WITH THE BEST
POTENTIAL IN THE SOUTHERN PIEDMONT. THE SITUATION IS HANDLED WELL
IN THE HAZARDOUS WEATHER OUTLOOK. THE HIGH TEMPERATURE FORECAST IS
HIGHLY DEPENDENT ON HOW FAR NORTH THE WARM FRONT PROGRESSES AND
HOW FAR SOUTH THE DRIER AIR OVER VIRGINIA CAN SPREAD SOUTH. AT
THIS POINT...IT DOES NOT APPEAR THE DRY AIR WILL HAVE MUCH SUCCESS
MAKING IT INTO OUR AREA...SO A TRULY HYBRID CAD IS LOOKING LESS
LIKELY. WILL TREND HIGHS SLIGHTLY HIGHER THAN GUIDANCE WITH MID
70S FAR NORTH TO LOW 80S IN THE SOUTH. OBVIOUSLY HEAVY RAIN WILL
BE A THREAT WITH THE CONVECTION TOMORROW AND HAVE INCLUDED A
MENTION IN THE GRIDS AND ZONES.

NUMEROUS SHOWERS AND STORMS SHOULD CARRY OVER INTO THE EVENING...
GRADUALLY DIMINISHING OVERNIGHT AS INSTABILITY DECREASES AND THE
LOW LEVEL FLOW DIMINISHES AS FAYS REMNANTS BECOME ABSORBED IN
THE WESTERLIES. DRIER MID LEVEL AIR ALSO TRIES TO FILTER IN FROM
THE SOUTH AND WEST WHICH SHOULD HELP BRING AN END TO MOST PRECIP
BY LATE WEDNESDAY NIGHT. LOW LEVEL DEWPOINTS REMAIN IN THE UPPER
60S AND LOWER 70S...WHICH WILL KEEP LOW TEMPS VERY MILD. DEPENDING
ON THE AMOUNT OF CLEARING...FOG COULD BECOME A CONCERN BY SUNRISE
THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

THURSDAY THROUGH SATURDAY: THIS PERIOD WILL BE CHARACTERIZED BY A
MID LEVEL SHEAR AXIS AND REMNANT SURFACE TROUGH OVER THE
SOUTHEASTERN US... LEFT IN THE WAKE OF THE DEPARTING REMNANTS OF
FAY. DEEP TROPICAL MOISTURE... WITH PRECIPITABLE WATER VALUES
HOVERING AROUND TWO INCHES... WILL LINGER TO THE EAST OF THESE
TROUGHS... GENERALLY OVER THE EASTERN HALF OF OUR CWA. SOMEWHAT
LOWER... THOUGH STILL ABOVE NORMAL PWAT VALUES ARE FORECAST TO
LINGER OVER THE WESTERN HALF... HOWEVER. GIVEN THE ABUNDANT
MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE COURTESY OF THE
SURFACE TROUGH AND ASCENT ATTENDANT ANY WEAK IMPULSES EMBEDDED
WITHIN THE SHEAR AXIS ALOFT... EXPECT A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD... GREATEST EAST AND DURING THE
PEAK IN THE DIURNAL CYCLE. TEMPERATURES IN THE UPPER 60S TO AROUND
70 FOR LOWS... WITH LOW TO MID 80S FOR HIGHS THURSDAY WARMING BACK
TO THE UPPER 80S FOR FRIDAY AND SATURDAY.

SATURDAY NIGHT THROUGH TUESDAY: THE GFS AND ECMWF BEGIN TO
DIFFER DURING THIS TIME FRAME ON WHEN THE NEXT COLD FRONT MOVES
THROUGH THE AREA. THIS ALL HINGES ON THE AMPLIFICATION OF THE MID
LEVEL RIDGE TO OUR WEST. THE ECMWF IS MUCH STRONGER WITH THE
STRONG AND CORRESPONDINGLY SHOWS A MORE AMPLIFIED DOWNSTREAM
TROUGH...ALLOWING A QUICKER FRONTAL PASSAGE SATURDAY NIGHT WITH A
1025 MB RIDGING IN BY SUNDAY AFTERNOON. THE GFS IS LESS AMPLIFIED
AND THEREFORE SLOWER WITH THE FROPA. TAKING A LOOK AT THE GFS
ENSEMBLES DID NOT CLEAR UP THE SITUATION WITH THE ENSEMBLE MEMBERS
SPLIT ABOUT HALFWAY BETWEEN THE OP GFS AND ECMWF. FOR NOW...WILL
LEAN TOWARD THE HPC/ECMWF SOLUTION OF A FRONTAL PASSAGE LATE
SATURDAY NIGHT INTO EARLY SUNDAY. WILL LINGER SMALL POPS THROUGH
THIS TIME...WITH A DRYING TREND BY LATE SUNDAY. MONDAY AND
TUESDAY LOOK DRY WITH THE SFC HIGH RIDGING IN FROM THE NORTHEAST.
HIGH TEMPS WILL COOL DOWN INTO THE LOW TO MID 80S WITH LOWS
COOLING INTO THE LOW TO MID 60S BY THE BEGINNING OF THE WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 220 PM TUESDAY...

MVFR TO IFR CONDITIONS WILL PERSIST AT ALL SITES PAST SUNSET... THEN
EXPECT A TRANSITION TO PRIMARILY IFR/LIFR OVERNIGHT. THE REMNANT LOW
FROM FAY WILL TRACK FROM FAR NRN AL THROUGH CENTRAL TN THROUGH
EASTERN KY THROUGH EARLY WED AFTERNOON. VERY MOIST AIR WILL CONTINUE
TO BE PUMPED EAST OF THE LOW OUT OF THE GULF OF MEXICO INTO NC
TONIGHT INTO WED... RESULTING IN PERIODS OF RAIN... SOME
OCCASIONALLY MODERATE TO HEAVY. THE GREATEST COVERAGE WILL BE AT
INT/GSO WHERE LOW LEVEL OVERRUNNING FLOW AND MOISTURE FLUX WILL BE
STRONGER... AND WHERE UP-TERRAIN FLOW SHOULD ENHANCE VERTICAL
MOTION. ISOLATED STORMS ARE POSSIBLE MAINLY AT FAY... ALTHOUGH A
LIGHTNING STRIKE OR TWO CANNOT BE RULED OUT AT INT/GSO/RDU/RWI. BY
04-06Z... EXPECT PERIODS OF RAIN OR SHOWERS AT ALL SITES WITH MVFR
TO IFR VSBYS AND IFR-LIFR CIGS... LASTING THROUGH DAYBREAK. A VERY
SLOW RISE IN CIGS TO MVFR AFTER 13Z IS ANTICIPATED. THE WIND FIELD
IS NOT EXPECTED TO BE STRONG ENOUGH TO REACH LOW LEVEL WIND SHEAR
SPEED CRITERIA... HOWEVER THEY WILL BE SHIFTING FROM MAINLY A NE AND
E DIRECTION AROUND TO SOUTHEAST AND SOUTH IN THE LOWEST 2000 FEET...
AND THIS POTENTIAL WILL BE CLOSELY WATCHED THROUGH TONIGHT. EITHER
WAY... SMALL AIRCRAFT MAY EXPERIENCE SOME ADDED TURBULENCE FROM THE
SHIFTING WINDS IN THE VERTICAL. -GIH

LOOKING BEYOND EARLY WED AFTERNOON... ADVERSE AVIATION WEATHER
CONDITIONS WILL LIKELY PERSIST INTO EARLY THURSDAY... AS THE
REMNANTS OF FAY LIFT INTO THE OHIO VALLEY. MORE TYPICAL LATE
SUMMERTIME CONDITIONS WILL THEN PREVAIL FRIDAY THROUGH THE
WEEKEND... CHARACTERIZED BY DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.  -MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...JFB
LONG TERM...JFB/MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 26, 8:55 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
855 AM EDT TUE AUG 26 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-270900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
855 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN
A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH
POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

IN ADDITION... ISOLATED STORMS ARE POSSIBLE... MAINLY FROM THE
SOUTHERN COASTAL PLAIN ACROSS THE SANDHILLS AND THE SOUTHERN AND
WESTERN PIEDMONT. A STORM OR TWO COULD BECOME STRONG AND MAY PRODUCE
A WEAK TORNADO. THE GREATEST THREAT WILL BE THROUGH THIS
AFTERNOON... AND AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST WEDNESDAY THROUGH
THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND
SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES
WILL BE POSSIBLE.

ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY
WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS
TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE
ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH
WEDNESDAY.

GIH

In the hours before

Special weather statement, Aug 26, 10:51 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 AM EDT TUE AUG 26 2008

NCZ083-261515-
ANSON-
1051 AM EDT TUE AUG 26 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 1115
AM EDT...

AT 1051 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEACHLAND...OR ABOUT 13 MILES EAST OF MONROE...MOVING NORTHEAST AT 16
MPH.

SOME AREAS AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG HIGHWAY
74 AND HIGHWAY 218 IN WESTERN ANSON COUNTY...INCLUDING THE TOWNS OF
PEACHLAND AND POLKTON.

GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS
STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS
STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED.

VINCENT
Special weather statement, Aug 26, 11:24 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 AM EDT TUE AUG 26 2008

NCZ084-085-261615-
RICHMOND-SCOTLAND-
1124 AM EDT TUE AUG 26 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND SCOTLAND
COUNTIES THROUGH 1215 PM EDT...

AT 1124 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF GIBSON...OR ABOUT 6 MILES EAST OF CHERAW...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY
38 AND HIGHWAY 74 IN SOUTHEAST RICHMOND COUNTY...AND AREAS ALONG
HIGHWAY 74 IN WESTERN SCOTLAND COUNTY.

GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS
STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS
STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:37 PM EDTTornado WarningRAHScotland38 min
Aug 26, 3:15 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 26, 7:30 PM EDTAreal Flood AdvisoryRAHEdgecombe73 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.